MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544057MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Local Reaction (2035)
| Date of Event |
07/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction procedure with a mentor memorygel breast implant 405cc gel breast prosthesis that ruptured post implantation.Mri results indicated right breast prosthesis rupture as well as hematoma, fluid around implant, and breast swelling.Additionally, it was reported that the right breast ¿swelled up to the size of a volleyball¿.The breast is ¿very painful and the muscle is tearing and ripping¿.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 31-oct-2023, mentor received additional information about the event.The patient was scheduled to undergo explantation on (b)(6) 2023.Reason for device explant and/or reoperation: breast prosthesis rupture, swelling of breast.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 04-dec-2023, the mentor failure analysis lab received the device for evaluation.On 07-dec-2023, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient presented with right breast prosthesis rupture, hematoma, pain, and swelling.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection of the returned device.Visual analysis of the returned sample determined that the breast implant was found to have a tear on the posterior view within an area of siltex cracking, measuring approximately 0.7 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Swelling is a temporary normal post-operative condition.Depending on presentation, delayed swelling may require additional work-up by the surgeon.Swelling is a known complication associated with these devices and is referenced in our current product insert data sheet.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 07-nov-2023, mentor received additional information about the event: mri results indicated a trace amount of periimplant fluid in the left breast.This medwatch report is for the patient¿s right breast prosthesis.Refer to manufacturer report number 1645337-2023-14223 for the report for the patient¿s left breast prosthesis.The patient underwent a biopsy on the right breast in 2015.The results were benign.Manufacturer¿s reference number: (b)(4).